MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number TEXP135RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: na.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a 500cc artoura breast tissue expander being used for a primary breast reconstruction deflated intraoperatively.A healthcare professional reported that there was a hole on the expander that was not near the suture line.The hole was noticed during the implantation surgery, and the device had touched the patient.However, at this time of report, no patient consequences or procedural delays were reported due to the deflation.The implantation surgery was completed with using an unspecified mentor device.If additional information is received in the future, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On 23-jun-2020, the suspected medical device was returned for evaluation.On 1-jul-2020, the investigation on the suspected medical device was completed.Investigation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed, according to mentor procedure, and it revealed that there was an area of missing material on anterior view, measuring approximately 0.1 cm x 0.1 cm.Microscopic examination of the edges of the missing material revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10121113
Report Number1645337-2020-06895
Device Sequence Number13915179
Product Code LCJ
UDI-Device Identifier00081317009481
UDI-Public00081317009481
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2021
Device Model NumberTEXP135RH
Device Catalogue NumberTEXP135RH
Device Lot Number7476254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2020
Initial Date Received by Manufacturer 05/15/2020
Supplement Date Received by Manufacturer06/23/2020
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1